We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Finite approximations to coherent choice.

Troffaes, Matthias (2009) 'Finite approximations to coherent choice.', International journal of approximate reasoning., 50 (4). pp. 655-665.


This paper studies and bounds the effects of approximating loss functions and credal sets on choice functions, under very weak assumptions. In particular, the credal set is assumed to be neither convex nor closed. The main result is that the effects of approximation can be bounded, although in general, approximation of the credal set may not always be practically possible. In case of pairwise choice, I demonstrate how the situation can be improved by showing that only approximations of the extreme points of the closure of the convex hull of the credal set need to be taken into account, as expected.

Item Type:Article
Keywords:Decision making, E-admissibility, Maximality, Numerical analysis, Lower prevision, Sensitivity analysis.
Full text:(AM) Accepted Manuscript
Download PDF
Publisher Web site:
Publisher statement:NOTICE: this is the author’s version of a work that was accepted for publication in International Journal of Approximate Reasoning. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in International Journal of Approximate Reasoning, 50, 4, 2009, 10.1016/j.ijar.2008.07.001.
Date accepted:No date available
Date deposited:17 October 2014
Date of first online publication:April 2009
Date first made open access:No date available

Save or Share this output

Look up in GoogleScholar